Atatürk Üniversitesi Atatürk Üniversitesi
Ara
Yayınlara dön
Makale Tam Makale Uluslararası 2023

A Fatal Case of Acute Thrombotic Occlusion in More Than 3 Epicardial Coronary Arteries Associated with the Yasmin Oral Contraceptive

Yavuzer Koza, Oğuzhan Birdal, Rauf Macit, Hakan Taş, Ednan BAYRAM

The Journal of Tehran University Heart Center Cilt 18 · Sayı 3 · ss. 214–217 · 01.01.2023

Özet

We report a case of a myocardial infarction (MI) due to multiple culprit vessels in a young woman. MI caused by more than 1 culprit vessel is very rare. Oral contraceptives (OCSs) are used for birth control. Despite a few case reports, the association between the new-generation OCS use and the MI risk remains controversial. A 53-year-old woman who had been consuming combined OCS-Yasmin (30 µg of ethinyl estradiol and 3 mg of drospirenone) for 2 years was admitted to our hospital with chest pain. Her past medical history revealed no coronary risk factors except for smoking. No hemodynamic instability was noted at admission. The admission electrocardiogram revealed slight ST elevations in D1 and aVL leads. An urgent coronary angiography showed distal occlusions in the right coronary, left anterior descending, first diagonal, and left circumflex coronary arteries. Unfractionated heparin and abciximab were administered during the procedure, with the latter continued for 12 hours after the procedure. During the hospital course, the patient complained of recurrent anginal attacks. A repeat coronary angiography demonstrated the persistence of thrombotic occlusions. After 24 hours, she experienced chest pain, and her electrocardiogram revealed diffuse ST elevations with a blood pressure of 60/40 mm Hg. She was urgently transferred to the catheterization laboratory. Multiple balloon inflations with intracoronary alteplase (10 mg over 5-10 min) injections failed to restore coronary flow, and she developed cardiovascular collapse. Despite maximal mechanic and mechanical support, she passed away.

Anahtar kelimeler

combined; Coronary thrombosis Myocardial infarction; Contraceptives oral

Atıf için künye

Koza, Y., Birdal, O., Macit, R., Taş, H., & BAYRAM, E. (2023). A Fatal Case of Acute Thrombotic Occlusion in More Than 3 Epicardial Coronary Arteries Associated with the Yasmin Oral Contraceptive. The Journal of Tehran University Heart Center, 18(3), 214–217. https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=85177229347&origin=inward

BibTeX
@article{koza2023-228886,
  author = {Koza, Yavuzer and Birdal, Oğuzhan and Macit, Rauf and Taş, Hakan and BAYRAM, Ednan},
  title = {A Fatal Case of Acute Thrombotic Occlusion in More Than 3 Epicardial Coronary Arteries Associated with the Yasmin Oral Contraceptive},
  journal = {The Journal of Tehran University Heart Center},
  year = {2023},
  volume = {18},
  number = {3},
  pages = {214--217},
  issn = {1735-8620},
  url = {https://akademik.atauni.edu.tr/yayinlar/228886-a-fatal-case-of-acute-thrombotic-occlusion-in-more-than-3-epicardial-coronary}
}